An extreme point characterization of random strategy-proof social choice functions: The two alternative case
We show that every strategy-proof random social choice function is a convex combination of strategy-proof deterministic social choice functions in a two-alternative voting model. This completely characterizes all strategy-proof random social choice functions in this setting.
If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Bogomolnaia, Anna & Moulin, Herve & Stong, Richard, 2003.
"Collective Choice under Dichotomous Preferences,"
2003-09, Rice University, Department of Economics.
- Barbera, S. & Sonnenschein, H., 1988.
"Voting By Quota And Committee,"
UFAE and IAE Working Papers
95-88, Unitat de Fonaments de l'Anàlisi Econòmica (UAB) and Institut d'Anàlisi Econòmica (CSIC).
- Bhaskar Dutta & Hans Peters & Arunava Sen, 2008.
"Strategy-proof cardinal decision schemes,"
Social Choice and Welfare,
Springer;The Society for Social Choice and Welfare, vol. 30(4), pages 701-702, May.
- Dutta, Bhaskar & Peter, Hans & Sen, Arunava, 2005. "Strategy-proof Cardinal Decision Schemes," The Warwick Economics Research Paper Series (TWERPS) 722, University of Warwick, Department of Economics.
- Gibbard, Allan, 1973. "Manipulation of Voting Schemes: A General Result," Econometrica, Econometric Society, vol. 41(4), pages 587-601, July.
- Satterthwaite, Mark Allen, 1975. "Strategy-proofness and Arrow's conditions: Existence and correspondence theorems for voting procedures and social welfare functions," Journal of Economic Theory, Elsevier, vol. 10(2), pages 187-217, April.
- Arunava Sen, 2011. "The Gibbard random dictatorship theorem: a generalization and a new proof," SERIEs- Journal of the Spanish Economic Association, Springer;Spanish Economic Association, vol. 2(4), pages 515-527, December.
- Salvador Barbera & Hugo Sonnenschein & Lin Zhou, 1990.
"Voting by Committees,"
Cowles Foundation Discussion Papers
941, Cowles Foundation for Research in Economics, Yale University.
When requesting a correction, please mention this item's handle: RePEc:eee:ecolet:v:115:y:2012:i:1:p:49-52. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.